MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B407
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Unspecified Tissue Injury (4559)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cesarean section in (b)(6) 2025 and barbed suture was used for two-layer suture.The part of the uterus away from the sutures had torn.The patient was urgently transported and additional treatment was performed using a different type of suture.The doctor commented that maybe there is a possibility that other parts of the uterus was applied tension because the barbed suture is resistant to tension.The patient's uterus is thin.In this case, the barbed suture may not be suitable because additional tension is applied when using a balloon to hemostasis.The patient recovered.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Clarify what is meant by ¿additional tension is applied when using a balloon to hemostasis¿? were there any issues on the uterus were stratafix was applied? please clarify if the patient¿s uterus had a laceration? if not, please explain.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what specific uterine tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating stress factors that led to the suture breaking or the uterine laceration? onset date/time of dehiscence? (# post op days) please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a3a.Additional h6 health effect - clinical code.Additional information was requested, and the following was obtained: clarify what is meant by ¿additional tension is applied when using a balloon to hemostasis¿ according to the physician, balloon catheter was used intrauterine for intraoperative hemostasis, and it may increase intrauterine pressure, which can result in additional tension being applied to the uterine wall, especially in areas not reinforced by sutures.Were there any issues on the uterus were stratafix was applied? no direct issues were observed at the site where stratafix was applied.The laceration occurred at a separate location on the caudal side of the uterus.Please clarify if the patient¿s uterus had a laceration? if not, please explain.Yes, the patient experienced a uterine laceration on the caudal side, away from the stratafix suture site.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Female.On what specific uterine tissue was the suture used? stratafix spiral was used for two-layer closure of the uterine incision site following cesarean section.What was the tissue condition (normal, thin, calcified, fragile, diseased)? the physician noted that the uterine tissue was thin due to the patient¿s history of previous cesarean sections.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? this detail is not available.Was at least one reverse stitch performed prior to closure? this detail is not available.What tissue dehisced? the laceration occurred on the caudal side of the uterus, not at the sutured site.Please describe the appearance of the suture during the second procedure.The stratafix suture was intact and showed no signs of breakage or abnormality.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? no breakage.Were there any precipitating stress factors that led to the suture breaking or the uterine laceration? the physician suggested that the use of stratafix in a thin uterus may have caused tension to be redistributed to other areas, potentially contributing to the laceration.Additionally, the use of a balloon for hemostasis may have exacerbated the tension.Onset date/time of dehiscence? (# post op days)? unk.Please describe any surgical intervention required for the wound dehiscence including date and findings.The patient was transferred to (b)(6), where additional suturing was performed using vicryl.The patient recovered following the intervention.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not reported with suture abnormality.What symptoms did the patient experience following the index surgical procedure? onset date? exact date was unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician believes that while stratafix is strong under tension, its use in patients with thin uterine walls due to prior cesarean sections may cause tension to shift to other areas, leading to laceration.The use of a balloon for hemostasis may further increase tension, making stratafix less suitable in such cases.What is the patient's current status? the patient was recovered.Lot number? unk.Surgeon¿s name? (b)(6).

Brand Name
SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22628339
Report Number2210968-2025-08646
Device Sequence Number7994290
Product Code NEW
UDI-Device Identifier10705031236103
UDI-Public10705031236103
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale